Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2009, 7:32 PM CDT for Morrison County, Minnesota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 18, 2009, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 172 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:50 PM CDT | HAIL 1 | 8 S Motley, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KMPX 190032
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT THU JUN 18 2009
MNZ043-190115-
MORRISON-
732 PM CDT THU JUN 18 2009
...THUNDERSTORMS MOVING OVER MORRISON COUNTY THROUGH 815 PM CDT...
AT 728 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHWEST OF CUSHING. THIS STORM WAS MOVING
NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.
&&
LAT...LON 4629 9434 4626 9434 4623 9439 4620 9437
4616 9437 4612 9465 4632 9465 4634 9459
4631 9455 4634 9442
TIME...MOT...LOC 0032Z 244DEG 16KT 4623 9460
$$
TRHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 6:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 630 PM CDT THU JUN 18 2009 .UPDATED FOR AVIATION DISCUSSION BELOW... ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE 18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO THAT AREA. FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA. BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S. NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON... FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA SUNDAY/SUNDAY NIGHT. GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA. TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK. && .AVIATION.../00Z TAF ISSUANCE/ CONVECTIVE POTENTIAL OVER FA IS THE MAIN CONCERN THIS EVENING. VIGOROUS WAVE LIFTING INTO NORTHWEST MN AT THIS TIME...WILL CONTINUE THE MCS DEVELOPMENT OVER THIS REGION OF THE STATE. THIS WILL MOVE EAST AFFECTING MAINLY NORTHER TAF SITES/KAXN/KSTC/. FURTHER DEVELOPMENT WILL AFFECT EASTERN FA MAINLY AFTER 02Z...WITH ANOTHER MCS EXPECTED TO DEVELOPMENT FARTHER EAST/SOUTHEAST OVERNIGHT. THICKNESS PROGS SHOULD MOVE ANY MCS MORE OFF INTO WI/IL LATE TONIGHT. EXPECT THINGS TO QUIET DOWN THEN LATER TONIGHT WITH FOG POSSIBLE LOWERING TO AT LEAST MVFR...ESPECIALLY AT SITES THAT SEE TRSA THIS EVENING. APPEARS NEXT WAVE/UPPER LOW TO MOVE ACROSS NORTHERN MN FRIDAY. COULD SEE MORE DEVELOPMENT AS WINDS SHIFT MOVE WEST/NORTHWEST IN THE AFTERNOON...PRIMARILY IN THE EARLY AFTERNOON OVER EASTERN AREAS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/DWE
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT THU JUN 18 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 230 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 18, 5:51 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 WNW HOLDINGFORD 45.75N 94.55W
06/18/2009 E1.50 INCH STEARNS MN PUBLIC
&&
TRHLocal storm report, Jun 18, 6:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 8 E RICE 45.75N 94.06W
06/18/2009 M0.88 INCH BENTON MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 6:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 5 N GILMAN 45.81N 93.95W
06/18/2009 M1.00 INCH BENTON MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 7:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 1 W OGILVIE 45.83N 93.45W
06/18/2009 M0.25 INCH KANABEC MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 7:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NNW MILACA 45.84N 93.69W
06/18/2009 E1.25 INCH MILLE LACS MN PUBLIC
LASTED ABOUT TEN MINUTES. GROUND WHITE.
&&
TRHSpecial weather statement, Jun 18, 7:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT THU JUN 18 2009
MNZ043-190115-
MORRISON-
732 PM CDT THU JUN 18 2009
...THUNDERSTORMS MOVING OVER MORRISON COUNTY THROUGH 815 PM CDT...
AT 728 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHWEST OF CUSHING. THIS STORM WAS MOVING
NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CDT.
&&
LAT...LON 4629 9434 4626 9434 4623 9439 4620 9437
4616 9437 4612 9465 4632 9465 4634 9459
4631 9455 4634 9442
TIME...MOT...LOC 0032Z 244DEG 16KT 4623 9460
TRHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:03 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 57 min |
| Jun 18, 7:48 PM CDT | Special Weather Statement | MPX | Todd | 42 min |
| Jun 18, 8:24 PM CDT | Special Weather Statement | MPX | Todd | 51 min |
| Jun 18, 8:28 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 47 min |
| Jun 18, 8:37 PM CDT | Special Weather Statement | MPX | Stearns | 38 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 54 min |
| Jun 18, 8:57 PM CDT | Special Weather Statement | MPX | Morrison | 48 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 47 min |
| Jun 18, 11:43 PM CDT | Special Weather Statement | MPX | Pope | 62 min |
| Jun 19, 1:00 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 45 min |
| Jun 19, 1:45 AM CDT | Special Weather Statement | MPX | Benton | 30 min |
| Jun 19, 2:54 PM CDT | Special Weather Statement | MPX | Pope | 66 min |
| Jun 19, 4:07 PM CDT | Special Weather Statement | MPX | Pope | 38 min |
| Jun 19, 4:44 PM CDT | Special Weather Statement | MPX | Pope | 61 min |
| Jun 19, 4:50 PM CDT | Special Weather Statement | MPX | Stearns | 55 min |
| Jun 19, 5:36 PM CDT | Special Weather Statement | MPX | Meeker, Wright | 54 min |
| Jun 19, 6:22 PM CDT | Special Weather Statement | MPX | Hennepin, Wright | 38 min |
| Jun 19, 6:39 PM CDT | Special Weather Statement | MPX | Hennepin, Wright | 21 min |
| Jun 19, 4:57 AM CDT | Special Weather Statement | MPX | Rusk | 63 min |
| Jun 19, 6:05 AM CDT | Special Weather Statement | MPX | Rusk | 40 min |
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.